Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2017, 7:01 PM EST for Barrow County, Gwinnett County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 7:01 PM EST (00:01 UTC)
- Expired
- Mar 1, 2017, 7:30 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Barrow County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 7:13 PM EST | TSTM WND DMG | Jones Bridge Landing, GA | A TREE WAS BLOWN DOWN ONTO A HOUSE ON WILLIAMSPORT DRIVE NORTHWEST. |
| Mar 1, 7:20 PM EST | TSTM WND DMG | 1 N Woodland Springs, GA | TREES WERE BLOWN DOWN ON DACULA ROAD AT BAILEY WOODS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
446
WWUS82 KFFC 020001
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EST WED MAR 1 2017
GAZ022-023-025-033>035-020030-
Hall GA-Jackson GA-North Fulton GA-Barrow GA-Forsyth GA-Gwinnett GA-
701 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...WESTERN
JACKSON...NORTH FULTON...NORTHWESTERN BARROW...SOUTHWESTERN FORSYTH
AND NORTHERN GWINNETT COUNTIES UNTIL 730 PM EST...
At 701 PM EST...a strong thunderstorm was over Johns Creek, or 12
miles northwest of Lawrenceville...moving east at 60 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Winder, Johns Creek, Alpharetta, Duluth, Sugar Hill,
Suwanee, Buford, Norcross, Braselton, Auburn, Flowery Branch, Dacula,
Berkeley Lake, Hoschton, Pendergrass, Carl, Talmo, Rest Haven and
Candler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3392 8424 3410 8429 3424 8372 3399 8363
TIME...MOT...LOC 0001Z 257DEG 54KT 3403 8418
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:21 PM EST, 40 minutes earlier.
Area forecast discussion, Mar 1, 6:21 PM EST, 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 621 PM EST Wed Mar 1 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 252 PM EST Wed Mar 1 2017/ SHORT TERM /Tonight through Thursday Night/... A strong front will push through GA overnight as an upper trough deepens into the Great Lakes and Ohio Valley. Strong shear combined with steep lapse rates and afternoon heating will support severe thunderstorms across much of north and central GA this afternoon and into the evening. A tornado watch is currently in effect for northwest GA until 00z. Depending on the evolution of these storms...severe weather may continue to develop into central and east GA tonight. The precipitation should exit the forecast area around 12z Thursday with only slight chance pops remaining in that area after sunrise. Winds will continue to gust into the overnight however it looks like they may remain just below advisory criteria. A much drier and cooler air mass will build into the area tomorrow and tomorrow night. Some temperatures near freezing are in store for northeast GA tomorrow night. 41 LONG TERM /Friday through Wednesday/... No changes made to the extended forecast. For the most part the long term is rather quiet and dry. Moisture return expected late Monday into Tuesday timeframe along with a cold front moving to the area with lead to chances of showers...with a slight chance of thunderstorms on Tuesday. GFS and European models are significantly different during this period so details are very much low confidence. Forecast Temperatures will run 3-4 degrees below normal Thursday night and close to normal on Friday. The coolest day will be Saturday with Low temperatures around 6 degrees below normal and Highs near to 4 degrees below normal. Temperature will then warm to above normal starting with Sunday highs. BDL 01 && .AVIATION... 00Z Update... Line of strong storms will move across the forecast area this evening, and pushing east of the forecast area after 06Z. Winds will become northwest, becoming gusty later tonight as the gradient tightens. Gusty winds will continue throughout the day Thursday. There could be a few MVFR cigs, especially with the rain, but rapid drying at all levels should clear skies for all TAFs by Thursday morning. Skies will remain mostly clear through Thursday. //ATL Confidence...00Z Update... Medium on cigs with the tsra. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 42 61 37 60 / 90 0 0 0 Atlanta 42 58 38 57 / 100 0 0 0 Blairsville 34 52 31 49 / 90 0 0 0 Cartersville 40 57 35 55 / 90 0 0 0 Columbus 47 62 39 63 / 80 5 0 0 Gainesville 41 57 37 55 / 100 0 0 0 Macon 49 63 38 64 / 80 10 0 0 Rome 39 58 35 55 / 60 0 0 0 Peachtree City 41 59 35 59 / 100 0 0 0 Vidalia 56 66 41 66 / 80 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EST this evening for the following zones: Banks...Barrow...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Forsyth... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Madison... Meriwether...Newton...North Fulton...Oconee...Paulding...Pike... Rockdale...South Fulton...Spalding...Troup...Walton. Tornado Watch until 7 PM EST this evening for the following zones: Bartow...Chattooga...Cherokee...Dawson...Fannin...Floyd... Gilmer...Gordon...Lumpkin...Murray...Pickens...Polk...Towns... Union...White. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Mar 1, 12:13 PM EST, 6 hours 48 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1213 PM EST Wed Mar 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1213 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... The risk for severe weather across north and central Georgia will increase this afternoon and evening as a strong cold front crosses the area. Thunderstorms will develop after 2 PM across extreme northwest Georgia, then a more organized line of storms will move southeast between 4PM and Midnight tonight. Damaging winds will be the primary threat, however, a few storms will be capable of producing tornadoes and large hail. Locally heavy rain and frequent cloud to ground lightning with the strong winds are expected to affect a large area of north and central Georgia. The severe threat will end from northwest to southeast this evening, with storms expected to move south of a Americus to Dublin line after 1 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a slight chance of thunderstorms next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activiation will likely be necesary across much of north and central Georgia, especially after 2 PM this afternoon, through this evening.
In the hours before
Special weather statement, Mar 1, 6:14 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EST WED MAR 1 2017
GAZ024-012345-
Banks GA-
614 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BANKS COUNTY UNTIL 645 PM
EST...
At 614 PM EST...a strong thunderstorm was near Homer...moving east at
55 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8338 3439 8338 3438 8339 3432 8339
3427 8334 3424 8334 3422 8343 3423 8344
3439 8351 3444 8339
TIME...MOT...LOC 2314Z 248DEG 46KT 3433 8342
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Mar 1, 6:23 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EST WED MAR 1 2017
GAZ022>025-034-020000-
Banks GA-Hall GA-Jackson GA-Forsyth GA-Gwinnett GA-
623 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...SOUTHERN HALL...NORTHERN
JACKSON...EASTERN FORSYTH AND NORTHEASTERN GWINNETT COUNTIES UNTIL
700 PM EST...
At 623 PM EST...a strong thunderstorm was over Flowery Branch, or 9
miles southwest of Gainesville...moving east at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Homer, Buford, Flowery Branch,
Oakwood, Lula, Maysville, Pendergrass, Gillsville, Talmo, Rest Haven,
Candler, Peach State Speedway, Aqualand Park, Chestnut Mountain,
Oscarville, Road Atlanta-Lanier Speedway and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3421 8336 3420 8340 3419 8340 3412 8381
3413 8382 3412 8382 3409 8399 3425 8404
3446 8346
TIME...MOT...LOC 2323Z 252DEG 43KT 3420 8394
HAIL...0.75IN
WIND...50MPHLocal storm report, Mar 1, 6:32 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 ESE MCDANIELS 34.45N 84.93W
03/01/2017 E1.75 INCH GORDON GA PUBLIC
GOLFBALL SIZED HAIL CAUSED SIGNIFICANT VEHICLE DAMAGE
ON BOLING INDUSTRIAL BLVD.
&&
EVENT NUMBER FFC1700208
RWILLISSpecial weather statement, Mar 1, 6:35 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
635 PM EST WED MAR 1 2017
GAZ032-033-045-020000-
North Fulton GA-Cobb GA-DeKalb GA-
635 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN COBB AND
NORTHWESTERN DEKALB COUNTIES UNTIL 700 PM EST...
At 635 PM EST...a strong thunderstorm was over Marietta...moving east
at 45 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marietta, Sandy Springs, Roswell, Alpharetta, Dunwoody, Kennesaw,
Doraville, Fair Oaks, Mount Bethel, White Water Park and Sandy
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3401 8463 3411 8427 3405 8420 3400 8422
3400 8424 3399 8425 3399 8426 3397 8426
3396 8428 3392 8426 3390 8427 3393 8466
TIME...MOT...LOC 2335Z 258DEG 41KT 3398 8459
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Mar 1, 6:58 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
658 PM EST WED MAR 1 2017
GAZ031>033-043-044-020030-
North Fulton GA-Douglas GA-Cobb GA-Paulding GA-South Fulton GA-
658 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
DOUGLAS...SOUTHERN COBB...SOUTHEASTERN PAULDING AND NORTHEASTERN
SOUTH FULTON COUNTIES UNTIL 730 PM EST...
At 658 PM EST...a line of strong thunderstorms was extending from
near Powder Springs to near Douglasville to 3 miles north of
Fairplay...and moving east at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Sandy Springs, Smyrna, East Point,
College Park, Powder Springs, Austell, Hapeville, Lithia Springs,
Fair Oaks, Midtown, Grant Park-Zoo Atlanta, Lost Mountain Park,
Vinings, Brownsville, Sweet Auburn, Piedmont Park and Winston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3368 8490 3378 8478 3394 8471 3395 8435
3372 8435 3365 8443
TIME...MOT...LOC 2358Z 274DEG 43KT 3388 8465 3378 8473 3368 8485
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Mar 1, 7:01 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EST WED MAR 1 2017
GAZ022-023-025-033>035-020030-
Hall GA-Jackson GA-North Fulton GA-Barrow GA-Forsyth GA-Gwinnett GA-
701 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...WESTERN
JACKSON...NORTH FULTON...NORTHWESTERN BARROW...SOUTHWESTERN FORSYTH
AND NORTHERN GWINNETT COUNTIES UNTIL 730 PM EST...
At 701 PM EST...a strong thunderstorm was over Johns Creek, or 12
miles northwest of Lawrenceville...moving east at 60 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Winder, Johns Creek, Alpharetta, Duluth, Sugar Hill,
Suwanee, Buford, Norcross, Braselton, Auburn, Flowery Branch, Dacula,
Berkeley Lake, Hoschton, Pendergrass, Carl, Talmo, Rest Haven and
Candler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3392 8424 3410 8429 3424 8372 3399 8363
TIME...MOT...LOC 0001Z 257DEG 54KT 3403 8418
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:02 PM EST | Special Weather Statement | FFC | Banks | 13 min |
| Mar 1, 7:15 PM EST | Special Weather Statement | FFC | DeKalb | 30 min |
| Mar 1, 7:22 PM EST | Special Weather Statement | FFC | Jackson, Madison | 23 min |
| Mar 1, 7:26 PM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Mar 1, 7:28 PM EST | Special Weather Statement | FFC | Troup | 32 min |
| Mar 1, 7:31 PM EST | Special Weather Statement | FFC | DeKalb | 29 min |
| Mar 1, 7:35 PM EST | Special Weather Statement | FFC | Barrow, Madison | 25 min |
| Mar 1, 7:40 PM EST | Special Weather Statement | FFC | Gwinnett | 35 min |
| Mar 1, 7:53 PM EST | Special Weather Statement | FFC | Meriwether | 37 min |
| Mar 1, 8:01 PM EST | Special Weather Statement | FFC | Newton, Rockdale | 29 min |
| Mar 1, 8:02 PM EST | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 28 min |
| Mar 1, 8:16 PM EST | Special Weather Statement | FFC | Lamar, Pike, Spalding, Upson | 29 min |
| Mar 1, 8:32 PM EST | Special Weather Statement | FFC | Greene, Morgan | 28 min |
| Mar 1, 8:43 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Monroe | 32 min |
| Mar 1, 8:46 PM EST | Special Weather Statement | FFC | Morgan, Newton | 29 min |
| Mar 1, 8:49 PM EST | Special Weather Statement | FFC | Talbot, Upson | 26 min |
| Mar 1, 8:52 PM EST | Special Weather Statement | FFC | Wilkes | 23 min |
| Mar 1, 9:12 PM EST | Special Weather Statement | FFC | Bibb, Jones, Putnam | 33 min |
| Mar 1, 9:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Crawford, Macon, Marion, Peach, Schley and 1 more | 45 min |
| Mar 1, 9:17 PM EST | Special Weather Statement | FFC | Taliaferro, Wilkes | 43 min |
| Mar 1, 9:48 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Glascock, Hancock, Twiggs, Warren and 2 more | 27 min |
| Mar 1, 10:01 PM EST | Special Weather Statement | FFC | Houston, Macon, Marion, Peach, Schley, Stewart and 1 more | 44 min |
| Mar 1, 10:15 PM EST | Special Weather Statement | FFC | Bleckley, Glascock, Jefferson, Twiggs, Washington, Wilkinson | 45 min |
| Mar 1, 10:54 PM EST | Special Weather Statement | FFC | Bleckley, Jefferson, Johnson, Laurens | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.